Alert archive / Mississippi / Wind Advisories in 2024
Wind Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 26, 2024, 1:13 PM CST for 4 states. It took effect at Feb 27, 2024, 7:00 AM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2024, 1:13 PM CST (19:13 UTC)
- In effect from
- Feb 27, 2024, 7:00 AM CST
- Expired
- Feb 28, 2024, 9:00 AM CST
- In force
- 26 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031 WWUS74 KMEG 261913 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 113 PM CST Mon Feb 26 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-271015- /O.NEW.KMEG.WI.Y.0003.240227T1300Z-240228T0900Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola- Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 113 PM CST Mon Feb 26 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 3 AM CST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 7 AM Tuesday to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PWB
4 follow-up statements
347 WWUS74 KMEG 270834 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 234 AM CST Tue Feb 27 2024 MSZ006-009-013>017-021>024-272200- /O.EXB.KMEG.WI.Y.0003.240227T1300Z-240228T1200Z/ Tishomingo-Prentiss-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 234 AM CST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 AM CST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi. * WHEN...From 7 AM this morning to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>005-007- 008-010>012-020-TNZ001>004-019>022-048>055-088>092-272200- /O.EXT.KMEG.WI.Y.0003.240227T1300Z-240228T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tunica-Tate-Coahoma-Quitman-Panola- Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 234 AM CST Tue Feb 27 2024 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 6 AM CST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 7 AM this morning to 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
929 WWUS74 KMEG 272121 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 321 PM CST Tue Feb 27 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281200- /O.CON.KMEG.WI.Y.0003.000000T0000Z-240228T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 321 PM CST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...through 6 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
488 WWUS74 KMEG 280905 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 305 AM CST Wed Feb 28 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281500- /O.EXT.KMEG.WI.Y.0003.000000T0000Z-240228T1500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 305 AM CST Wed Feb 28 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
111 WWUS74 KMEG 281450 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 850 AM CST Wed Feb 28 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281600- /O.EXP.KMEG.WI.Y.0003.000000T0000Z-240228T1500Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 850 AM CST Wed Feb 28 2024 ...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Winds have fallen below advisory criteria across the Mid-South. Thus, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:14 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 26, 11:14 AM CST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1114 AM CST Mon Feb 26 2024 ...New AVIATION... .SYNOPSIS... Issued at 315 AM CST Mon Feb 26 2024 Unseasonably warm weather will continue across the Mid-South through Tuesday. Windy conditions are expected starting late tonight through Tuesday. Scattered showers and isolated thunderstorms are possible across the region tonight through Tuesday morning. A strong cold front will cross the Mid-South Tuesday night into Wednesday morning with more showers and thunderstorms. There could be some strong thunderstorms Tuesday night and early Wednesday mainly over portions of northeast Arkansas. Much cooler air will be in place across the region for Wednesday afternoon through Thursday night. Warmer air will return to the Mid-South for the weekend along with some scattered showers. && .DISCUSSION... (Today through Sunday) Issued at 315 AM CST Mon Feb 26 2024 Skies are mostly clear across the Mid-South early this morning with temperatures in the mid 50s to mid 60s. High pressure was just off the South Carolina coast at this time with a large low pressure area over the northern Rockies. The combination of these two systems has provided breezy conditions across the region. A warm, breezy day is expected across the region as south winds continue to blow. Temperatures will be a little warmer than Sunday with highs in the mid to upper 70s. Moisture will also continue to increase across the area tonight which could trigger some scattered showers and isolated thunderstorms tonight into Tuesday morning. Winds will also increase starting late tonight into Tuesday morning and a Wind Advisory may be needed especially over portions of northeast Arkansas. Temperatures will be quite mild for late February with lows Tuesday morning in the low to mid 60s. Tuesday will be the last day of really warm weather for this time of the year as highs will be in the upper 70s to lower 80s. A strong cold front will move through the region Tuesday night and Wednesday morning. Showers and thunderstorms will develop ahead of the front and move through the Mid-South. Some strong thunderstorms could develop northwest sections of the Mid-South Tuesday night and early Wednesday morning with gusty winds and small hail as the main threats. As the cold front moves out of the Mid-South by Wednesday afternoon, precipitation will be ending by Wednesday evening. High pressure will be building into the region Wednesday night bringing clear skies and much colder air. Lows Thursday morning will be in the upper 20s to mid 30s. The surface high moves east on Thursday with dry weather and below normal temperatures. South winds return to the region by Friday with a warming trend for the first weekend in March. Along with warmer air will be an increase in moisture so scattered showers may develop between Friday and Sunday. && .AVIATION... (18Z TAFS) Issued at 1114 AM CST Mon Feb 26 2024 A stratus deck is slowly creeping up the Mississippi River and resulting in MVFR CIGS at MEM and son to follow, JBR. Observations just to the south indicate the deck is lifting, so brief tempos at MEM and JBR were placed. LLWS is likely at all sites as the pressure gradient tightens ahead of a low pressure system and a strengthening jet. Strong sustained and gusts will continue through the TAF cycle. WAA showers are possible late tonight, but coverage looks to be scattered and direct impacts to the terminal looks unlikely. DNM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ARS AVIATION...DNM
Nearby
Wind Advisories in Mississippi, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.